Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 53, NWS Newport/Morehead City, NC

July 30, 2016Tyrrell County, Washington County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 30, 2016, 2:44 PM EDT for Tyrrell County, Washington County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2016, 2:44 PM EDT (18:44 UTC)
Expired
Jul 30, 2016, 3:30 PM EDT
In force
46 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Tyrrell County, NC, Washington County, NC

The radar

The Norfolk radar (KAKQ), 120 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 3:05 PM EDTTSTM WND DMG2 Ese Roper, NCTREES BLOWN DOWN ON NEWLAND ROAD SOUTH OF ROPER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2210 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

291 
WUUS52 KMHX 301844
SVRMHX
NCC177-187-301930-
/O.NEW.KMHX.SV.W.0053.160730T1844Z-160730T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
244 PM EDT SAT JUL 30 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN TYRRELL COUNTY IN EASTERN NORTH CAROLINA...
  CENTRAL WASHINGTON COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 330 PM EDT

* AT 242 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLYMOUTH...
  MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PLYMOUTH AND ROPER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3592 7634 3576 7665 3587 7676 3588 7674
      3592 7672 3593 7669 3594 7669 3595 7671
      3594 7671 3593 7674 3596 7672 3598 7669
      3600 7668 3602 7666 3603 7659 3601 7658
      3601 7651 3603 7646
TIME...MOT...LOC 1842Z 228DEG 10KT 3589 7665 

HAIL...1.00IN
WIND...60MPH
 
$$

5
1 follow-up statement
052 
WWUS52 KMHX 301906
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
306 PM EDT SAT JUL 30 2016

NCC177-187-301930-
/O.CON.KMHX.SV.W.0053.000000T0000Z-160730T1930Z/
TYRRELL NC-WASHINGTON NC-
306 PM EDT SAT JUL 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WESTERN TYRRELL AND CENTRAL WASHINGTON COUNTIES...

AT 305 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
PLYMOUTH...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROPER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3592 7634 3576 7665 3587 7676 3588 7674
      3592 7672 3593 7669 3594 7669 3595 7671
      3594 7671 3593 7674 3596 7672 3598 7669
      3600 7668 3602 7666 3603 7659 3601 7658
      3601 7651 3603 7646
TIME...MOT...LOC 1905Z 251DEG 15KT 3586 7657 

HAIL...<.75IN
WIND...60MPH
 
$$

5

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:47 PM EDT, 57 minutes earlier.

Area forecast discussion, Jul 30, 1:47 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
147 PM EDT SAT JUL 30 2016

.SYNOPSIS...
Bermuda high pressure offshore with a trough inland will persist
through the weekend. A weak boundary will stall over the area this
morning and then lift back north by later tonight. A weak cool
front will approach from the northwest early next week then stall
near the area by mid week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 140 PM Saturday, Had to raise highs this afternoon,
especially across southern portion of the CWA. Also adjusted
hourly temperatures and dewpoints to reflect warm muggy conditions
with heat index values well into the 105 to 110 range across
portions of the area outside of areas receiving showers and
thunderstorms. Also adjusted PoPs to roughly 50 across the area
and likely for the next few hours where existing storms are
tracking. The showers and thunderstorm development are the result
of the combination of a decent mid- level shortwave crossing the
area later this afternoon, coupled with a moist/unstable airmass
(LI values of -6 to -8 and CAPE 3000 to 4000 J/KG this afternoon),
will lead to a good coverage of showers and thunderstorms this
afternoon and evening. While the threat of any widespread severe
weather is small, any thunderstorms could produce gusty winds and
heavy downpours.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
As of 345 AM Saturday, surface trough will linger inland tonight
with weak shortwave energy moving through at the mid-levels. As a
result, any ongoing convection late in the day will continue into
the nighttime hours and have kept about a 40 pct PoP going through
the night. Overnight lows should range from 73 to 78 degrees.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
As of 330 AM Saturday...00Z models runs remain consistent with
forecast of a pattern change Sun-Wed, indicating a rare early
August cold frontal passage through entire area by mid week. Some
model differences at end of week as latest ECMWF is indicating a
secondary short wave trough passage while GFS is not as amplified
and returns to mid level ridge pattern. Made minor adjustments to
temps and POPs during period, mainly to reduce to just slight
chance most of area Wed-Thu.

Sunday and Sunday night...Short wave energy ahead of broad
mid/upper level trough progressing east from Ohio/Tennessee valley
will affect area during period. Surface boundaries will remain
west and northwest of area, thus expect scattered coverage and
kept POPs mainly in higher chance range. Mid/Upper level ridge
continues to break down as the broad trough over the Tennessee
Valley continues to dig south. Meanwhile, the frontal boundary
slowly sinks down from the NW, but remains to the north. This will
provide better chances for showers and thunderstorms to develop,
especially during the afternoon and evening. Model low level
thickness values appear similar to Saturday, thus went with warmer
MAV MOS with highs 92-94 inland and upper 80s to around 90 coast.
Lows Sunday night 75-80. Some areas will approach heat indices
near 105 Sunday afternoon but not expected to be widespread enough
for advisory criteria at this time.

Monday through Wednesday...Upstream energy moving into central
Canada will result in amplification of mid/upper level trough
moving into eastern U.S. Mon-Tue, resulting in surface cold front
approaching Monday night and moving into area Tuesday. Models
indicate enough of a push front high pressure to north for
boundary to actually move all the way through area Tuesday night,
then stalling and washing out to south Wednesday. Given good model
agreement, generally kept previous forecast of model blend
solution. Good coverage of convective activity expected ahead of
front, with likely POPS all of area Monday, eastern half Monday
night and southeast third Tuesday. Some locally heavy rain
possible with PW values around 2 inches, and isolated severe
possible with decent surface and mid level forcing.
Did indicate slightly slower frontal push into area on Tuesday,
and lowered POPs on Wednesday.

Not a major cool air push behind front and temps will actually
just drop back to near normal levels with highs near 90 and lows
70-75.

Thursday through Friday...Per above, some model differences late
week as latest ECMWF is bringing another short wave trough from
northwest Thursday night, resulting in secondary surge of NE winds
Friday. GFS keeps this short wave farther north, and generally
indicates return to mid level ridging and return to Bermuda high
type pattern by late Friday. Given these differences, generally
stuck with previous forecast of high pressure extending over area
from NE both days with front washing out to south. Lowered POPs to
slight chance for Thursday and kept dry forecast for Thursday
night with slight chance again for Friday. Temps still near normal
both days with lows 70-75 and highs near 90.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Short term /Through Sunday Afternoon/...
VFR conditions expected through the short term with a couple
exceptions. First, scattered convection may result in brief sub-
VFR conditions during the afternoon and evening hours. Second,
patchy fog could develop, especially in areas that receive rain.
Confidence for fog is low at this time so it is not included in
the TAF. Winds will be light from the south during the period with
a cumulus cloud deck around 5k ft.

Long Term /Sunday through Wednesday/
As of 330 AM Saturday....Scattered to widespread rain and
thunderstorms through Tuesday will produce periods of sub-VFR
conditions. Precip chances lowering Tuesday night and Wednesday
with cold front pushing south of area, with VFR expected to
prevail.

&&

.MARINE...
Short Term /Today and Tonight/...
As of 140 PM Saturday, winds continue to be very light this
morning with less than 10 KT of wind currently. Directions are
E/NE north of the Crystal Coast, with SW winds over the southern
waters. Seas are running 1-3 feet. Based on current trend adjusted
wind to hold boundary across the waters through the afternoon
before it dissipates this evening or moves back north. When it
does so, winds will become S/SW on all waters this tonight at
5-15 knots with seas 2-4 feet. A few periods of 15-20 knot winds
will be possible tonight.

Long Term /Sunday through Wednesday/...
As of 330 AM Saturday...Models remain in good agreement of SW flow
over waters Sunday through Monday night with high pressure
offshore and frontal boundary approaching from northwest. Latest
model blend does indicate slightly stronger speeds, but still
mainly 10-20 knots. Surface cold front passage from north-
northwest expected Tuesday with winds shifting to north-northeast
by Tuesday night. Slightly stronger surge of northeast winds up to
15 knots fore Wednesday.

Seas mainly 2-4 feet during period, with some heights to 5 feet
outer portions of southern and central waters with stronger
southwest winds Sunday-Monday night.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory until 8 PM EDT this evening for NCZ029-044>047-
     079>081-090>095-098-103.
MARINE...None.

&&

SYNOPSIS...CTC
NEAR TERM...RSB/CTC
SHORT TERM...CTC
LONG TERM...RSB/JBM
AVIATION...JBM/SGK
MARINE...RSB/CTC/JBM
Hazardous weather outlook, Jul 30, 10:55 AM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1055 AM EDT SAT JUL 30 2016

NCZ029-044>047-079>081-090>094-311500-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
1055 AM EDT SAT JUL 30 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-311500-
OUTER BANKS HYDE-
1055 AM EDT SAT JUL 30 2016

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-311500-
CARTERET-ONSLOW-OUTER BANKS DARE-
1055 AM EDT SAT JUL 30 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 30, 1:46 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
146 PM EDT SAT JUL 30 2016

NCZ092-093-095-098-301845-
CARTERET-ONSLOW-JONES-CRAVEN-
146 PM EDT SAT JUL 30 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONSLOW...WESTERN
CARTERET...SOUTH CENTRAL CRAVEN AND SOUTHEASTERN JONES COUNTIES...

AT 146 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PUMPKIN
CENTER... MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HALF MOON...NEW RIVER STATION...PINEY GREEN...
CAMP LEJEUNE CENTER...PUMPKIN CENTER...SWANSBORO AND MAYSVILLE.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3463 7735 3477 7755 3499 7732 3481 7705
TIME...MOT...LOC 1746Z 222DEG 11KT 3477 7736

31
Local storm report, Jul 30, 2:11 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
211 PM EDT SAT JUL 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     MARINE TSTM WIND 2 W EAST LAKE LANDING   35.90N  76.01W
07/30/2016  M45 MPH          AMZ130             NC   MESONET

&&

EVENT NUMBER MHX1600304

KEARNS
Special weather statement, Jul 30, 2:14 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
214 PM EDT SAT JUL 30 2016

NCZ029-045-080-301900-
BEAUFORT-WASHINGTON-MARTIN-
214 PM EDT SAT JUL 30 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BEAUFORT...
EASTERN MARTIN AND NORTHWESTERN WASHINGTON COUNTIES...

AT 212 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WILLIAMSTON...
MOVING NORTHEAST AT 15 MPH.

WINDS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSTON...PLYMOUTH...JAMESVILLE...EVERETTS AND BEARGRASS.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3581 7663 3569 7713 3586 7719 3592 7703
      3589 7702 3589 7704 3586 7704 3586 7701
      3590 7692 3586 7689 3582 7690 3581 7688
      3585 7684 3589 7683 3586 7676 3592 7671
      3594 7672 3593 7674 3596 7672
TIME...MOT...LOC 1812Z 254DEG 9KT 3580 7707

5
Special weather statement, Jul 30, 2:24 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
224 PM EDT SAT JUL 30 2016

NCZ045>047-301930-
TYRRELL-WASHINGTON-WESTERN DARE-
224 PM EDT SAT JUL 30 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MAINLAND DARE...
NORTHERN TYRRELL AND NORTHEASTERN WASHINGTON COUNTIES...

AT 224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF COLUMBIA...OR 15 MILES SOUTH OF HERTFORD...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA AND CRESWELL.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3604 7592 3592 7589 3586 7644 3602 7648
      3603 7646 3604 7645 3605 7641
TIME...MOT...LOC 1824Z 256DEG 17KT 3597 7638

5
Special weather statement, Jul 30, 2:29 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
229 PM EDT SAT JUL 30 2016

NCZ092>095-301915-
CARTERET-JONES-PAMLICO-CRAVEN-
229 PM EDT SAT JUL 30 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
PAMLICO...WEST CENTRAL CARTERET...SOUTHEASTERN CRAVEN AND
SOUTHEASTERN JONES COUNTIES...

AT 228 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED 9 MILES SOUTHWEST
OF HAVELOCK...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BERN...HAVELOCK...NEWPORT...MINNESOTT BEACH FERRY...
NEUSE FOREST...CHERRY BRANCH FERRY TERMINAL...
ARAPAHOE AND MINNESOTT BEACH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3492 7722 3511 7683 3482 7674 3474 7711
TIME...MOT...LOC 1828Z 255DEG 17KT 3485 7705

TL
Local storm report, Jul 30, 2:43 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
243 PM EDT SAT JUL 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND DMG     WALNUT CREEK            34.75N  77.33W
07/30/2016                   ONSLOW             NC   911 CALL CENTER

            TREE DOWN ON PINEY GREEN RD. IN JACKSONVILLE

&&

EVENT NUMBER MHX1600305

KEARNS

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 10:47 AM EDTHeat AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more8 hr
Jul 30, 11:47 AM EDTSpecial Weather StatementMHXHyde43 min
Jul 30, 12:30 PM EDTSpecial Weather StatementMHXHyde60 min
Jul 30, 12:47 PM EDTSpecial Weather StatementMHXTyrrell43 min
Jul 30, 1:05 PM EDTSpecial Weather StatementMHXGreene, Pitt40 min
Jul 30, 1:41 PM EDTSpecial Marine WarningMHX34 min
Jul 30, 1:46 PM EDTSpecial Weather StatementMHXOnslow59 min
Jul 30, 1:58 PM EDTSpecial Marine WarningMHX47 min
Jul 30, 2:14 PM EDTSpecial Weather StatementMHXMartin46 min
Jul 30, 2:24 PM EDTSpecial Weather StatementMHXTyrrell66 min
Jul 30, 2:27 PM EDTSevere Thunderstorm WarningMHXOnslow33 min
Jul 30, 2:29 PM EDTSpecial Weather StatementMHXCraven46 min
Jul 30, 2:34 PM EDTSpecial Marine WarningMHX41 min
Jul 30, 2:44 PM EDTSpecial Marine WarningMHX46 min
Jul 30, 2:50 PM EDTSpecial Weather StatementMHXPamlico40 min
Jul 30, 2:59 PM EDTSevere Thunderstorm WarningMHXBeaufort, Pamlico46 min
Jul 30, 3:04 PM EDTSpecial Weather StatementMHXWashington41 min
Jul 30, 3:10 PM EDTSpecial Weather StatementMHXCarteret50 min
Jul 30, 3:12 PM EDTSpecial Marine WarningMHX18 min
Jul 30, 3:43 PM EDTSpecial Weather StatementMHXTyrrell62 min
Jul 30, 3:45 PM EDTSevere Thunderstorm WarningMHXDare, Tyrrell, Washington45 min
Jul 30, 3:54 PM EDTSpecial Marine WarningMHX66 min
Jul 30, 4:03 PM EDTSpecial Weather StatementMHXPitt27 min
Jul 30, 4:08 PM EDTSpecial Weather StatementMHXHyde37 min
Jul 30, 4:40 PM EDTSpecial Weather StatementMHXDare, Hyde65 min
Jul 30, 4:54 PM EDTSpecial Marine WarningMHX96 min
Jul 30, 5:12 PM EDTSpecial Weather StatementMHXDare63 min
Jul 30, 5:15 PM EDTSevere Thunderstorm WarningMHXDare15 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.